Hail, Citrus
- When
- June 1, 1:15 PM EST
- Where
- Citrus County, 3.19 mi NW of Beverly Hills
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 28.950, -82.500
Quarter sized hail was reported near Beverly Hills.
A weak trough settled into the area and allowed for scattered thunderstorms. The enhanced upper energy in place with the trough allowed storms to produce strong gusty winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
A weak trough settled into the area and allowed for scattered thunderstorms. The enhanced upper energy in place with the trough allowed storms to produce strong gusty winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 1, 12:47 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 147 PM EDT WED JUN 1 2011 .SYNOPSIS... ALOFT NORTH AMERICA EARLY THIS AFTERNOON...ONE LOW IS ON THE PACIFIC COAST...ANOTHER IS ALONG THE ONTARIO-QUEBEC BORDER...AND BROAD RIDGING STRETCHES FROM NORTHERN MEXICO TO THE MID-ATLANTIC COAST. THIS RIDGE HAS AN EMBEDDED SHORT WAVE TROUGH IN ITS SE SIDE...OVER THE NE FL COAST. AT THE SURFACE...A LOW OVER THE NORTHERN ROCKIES TRAILS A FRONT SOUTH TO AZ AND ANCHORS A FRONT ARCING ACROSS THE PLAINS AND THROUGH THE TENNESSEE VALLEY TO NEW ENGLAND. HIGH PRESSURE AREAS DOMINATES THE GULF COAST AND MUCH OF THE EASTERN SEABOARD. A COMPACT LOW PRESSURE CENTER...A REFLECTION OF THE UPPER SHORT WAVE TROUGH...IS MOVING ACROSS NE FL. && .SHORT TERM (TONIGHT-FRIDAY)... THE UPPER TROUGH/SURFACE LOW MOVE SW OUT OVER THE GULF...TAKING MOST OF THE WEATHER WITH IT THIS EVENING. THEN FOR THE REMAINDER OF THE PERIOD THE DEEP LAYER SUBTROPICAL RIDGE OVER THE CENTRAL GULF COAST AND SE U.S. BECOMES RE-ESTABLISHED. AFTER THIS EVENING A STABLE AND FAIRLY DRY AIRMASS RETURNS WITH PARTLY CLOUDY SKIES. TEMPERATURES RUN NEAR TO JUST ABOVE NORMAL FOR THE HIGHS...THE LOWS WILL BE CLOSE TO NORMAL EXCEPT JUST BELOW IN THE NORTH. .LONG TERM (FRIDAY NIGHT-WEDNESDAY)... THE LONG TERM PERIOD BEGINS WITH THE UPPER RIDGE FIRMLY IN PLACE OVER THE GREAT LAKES DOWN THROUGH THE GULF COAST STATES. THE SURFACE RIDGE WILL SLOWLY SHIFT SOUTH THIS WEEKEND WHICH WILL HELP TO DIMINISH THE EASTERLY WINDS DURING THE DAY AND ALLOW THE SEABREEZE TO SHIFT INLAND IN THE AFTERNOON. THE RIDGE EVENTUALLY BECOMES CENTERED OVER THE CENTRAL PENINSULA BY SUNDAY AFTERNOON AND MODELS ARE HINTING AT SOME DRIER AIR SHIFTING IN OVER THE AREA AS WELL. HAVE MAINTAINED THE 20% POPS EACH AFTERNOON FOR NOW...ALTHOUGH AS WE GET CLOSER TO THE WEEKEND WE MAY BE ABLE TO DROP MENTION OF POPS FOR SUNDAY. SIMILAR POPS (20%) EXPECTED INTO EARLY NEXT WEEK WITH A WEAKENING FRONTAL BOUNDARY SLIDING DOWN INTO THE AREA. AHEAD OF THE BOUNDARY...WARM TEMPERATURES WILL CONTINUE. HIGHS WILL BE IN THE LOWER TO MID 90S ACROSS MOST LOCATIONS. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE REST OF THE AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHWESTWARD ACROSS THE REGION. THIS CONVECTION WILL CONTINUE TO AFFECT TPA/PIE/SRQ WITH SOME TEMPO MVFR/LOCAL IFR CONDITIONS IN TSRA. FURTHER SOUTH ACROSS FMY/RSW ONLY ISOLATED CONVECTION IS EXPECTED AND HAVE VCTS AND CB REMARKS MENTIONED. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH TONIGHT. && .MARINE... SHOWERS/THUNDERSTORMS MOVING THROUGH THIS AFTERNOON ARE EXPECTED TO DISRUPT THE WIND FIELD ENOUGH TO PRECLUDE ANY EVENING SURGE. OTHERWISE EAST AND NE WINDS NO MORE THAN 15 KNOTS THROUGH THE WEEKEND AS HIGH PRESSURE TO THE NORTH DOMINATES. && .FIRE WEATHER... WHILE A DRY AIRMASS BUILDS BACK IN THE LOW LEVEL HUMIDITY IS EXPECTED TO REMAIN ABOVE CRITICAL VALUES THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TPA 73 90 74 91 / 20 10 10 10 FMY 70 92 71 92 / 20 10 10 10 GIF 70 90 70 90 / 20 10 10 10 SRQ 71 91 72 92 / 20 10 10 10 BKV 66 91 66 91 / 20 10 10 10 SPG 76 89 76 90 / 20 10 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM...23/MCNATT AVIATION...69/CLOSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 541 AM EDT WED JUN 1 2011 FLZ039-042-043-048>052-055>057-060>062-065-011500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 541 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A WEAK TROUGH AND UPPER ENERGY WILL BE MOVING OVER THE AREA TODAY AND ALLOW FOR SCATTERED THUNDERSTORMS. STRONG GUSTY WINDS...BRIEF HEAVY RAINS AND FREQUENT DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STORMS. ...WIND AND SEA IMPACT... WINDS WILL AGAIN SURGE FROM THE EAST AFTER SUNSET TONIGHT AND REMAIN ELEVATED THROUGH THE EARLY MORNING HOURS. THIS WILL CAUSE CHOPPY BOATING CONDITIONS FOR SMALL CRAFT AND OPERATORS SHOULD EXERCISE CAUTION THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE AREA EACH AFTERNOON. GUSTY WINDS...BRIEF HEAVY RAINS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. ...WIND AND SEA IMPACT... WINDS WILL SURGE TO NEAR CAUTIONARY LEVELS EACH EVENING FOR A FEW HOURS OVER THE COASTAL WATERS THROUGH SATURDAY NIGHT. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION EACH EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
103 PM EDT WED JUN 1 2011
FLZ050>052-055-056-011745-
HARDEE-POLK-MANATEE-PINELLAS-HILLSBOROUGH-
103 PM EDT WED JUN 1 2011
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HILLSBOROUGH...
PINELLAS...MANATEE...SOUTHWESTERN POLK AND WESTERN HARDEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM DUNEDIN TO BOWLING
GREEN...OR ALONG A LINE EXTENDING FROM DUNEDIN TO 7 MILES NORTH OF
WAUCHULA...MOVING SOUTH AT 30 MPH...WILL AFFECT TAMPA...
CLEARWATER...SAINT PETERSBURG AND RIVERVIEW...UNTIL 145 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2808 8284 2809 8283 2804 8280 2770 8175
2735 8185 2746 8271 2754 8275 2751 8270
2754 8265 2784 8239 2789 8241 2792 8247
2782 8247 2786 8259 2764 8265 2757 8275
2771 8275 2782 8285
TIME...MOT...LOC 1702Z 012DEG 25KT 2799 8280 2764 8185PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
125 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM MARINE TSTM WIND TAMPA INTERNATIONAL AIR 27.98N 82.51W
06/01/2011 M41 MPH HILLSBOROUGH FL ASOS
36 KT WIND GUST MEASURED AT KTPA.
0106 PM MARINE TSTM WIND SAINT PETERSBURG-CLEARW 27.91N 82.69W
06/01/2011 M44 MPH PINELLAS FL ASOS
38 KT GUST REPORTED AT KPIE.
&&
DAVISSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
145 PM EDT WED JUN 1 2011
FLZ055-011815-
MANATEE-
145 PM EDT WED JUN 1 2011
...STRONG THUNDERSTORMS WILL AFFECT MANATEE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED NEAR PARRISH...OR 12 MILES NORTHEAST OF
PALMETTO...MOVING SOUTHWEST AT 25 MPH...WILL AFFECT ANNA MARIA
ISLAND...BRADENTON...CORTEZ...PARRISH...ELLENTON...PALMETTO AND
SAMOSET...UNTIL 215 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 229.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 2 AND 5.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2753 8269 2754 8265 2758 8261 2760 8261
2761 8258 2765 8255 2764 8209 2739 8206
2739 8258 2742 8260 2744 8264 2740 8263
2739 8265 2747 8271
TIME...MOT...LOC 1743Z 046DEG 21KT 2761 8242The Tampa radar (KTBW), 139 km away, was scanning. The volume nearest the first event began at 18:14 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Quarter sized hail was reported near Beverly Hills.
Golf ball sized hail was reported near Beverly Hills.
Quarter sized hail was reported near Crystal River.
There was damage to a carport and trees downed on two properties on Star Road.
The clubhouse of a retirement community in Hudson had roof damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312498, 314493, 312500, 324788, 324820.